Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 22, 2012, 4:33 PM EDT for DeKalb County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 22, 2012, 5:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
203
WWUS82 KFFC 222033
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED AUG 22 2012
GAZ034-045-222100-
433 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STONE MOUNTAIN...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...SNELLVILLE...STONE MOUNTAIN...TUCKER...MOUNTAIN
PARK...PINE LAKE...REDAN...KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...BELMONT...PANTHERSVILLE AND LITHONIA. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3390 8420 3386 8399 3376 8401 3372 8406
3361 8411 3363 8413 3365 8418 3365 8422
3364 8423 3365 8424 3365 8430
TIME...MOT...LOC 2032Z 012DEG 7KT 3379 8412
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:48 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 22, 3:48 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT WED AUG 22 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... THE UPPER LEVEL TROUGH WILL REMAIN PERSISTENT THROUGH THE SHORT TERM PERIOD. THE SURFACE TROUGH CURRENTLY OVER PORTIONS OF EAST CENTRAL GEORGIA WILL SHIFT TO OFF THE EAST COAST INTO SOUTH GEORGIA TONIGHT. IN THE VERY NEAR TERM...THROUGH THIS EVENING ISOLATED CELLS JUST SOUTH OF THE ATLANTA IN THE VICINITY OF A WEAK VORT LOBE AS WELL AS OVER CENTRAL TO SOUTH GEORGIA IN THE VICINITY OF THE SURFACE TROUGH...SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING. WEAK INSTABILITY NOTED...AND THUNDERSTORMS ARE NOT OUT OF THE QUESTION BUT SHOULD REMAIN ISOLATED TO SCATTERED AT BEST...AND REMAIN BELOW SEVERE LIMITS. MODELS SHOWING ENOUGH MOISTURE REMAINING OVER THE SOUTHEAST THURSDAY AND FRIDAY THAT ISOLATED CONVECTION CANNOT BE RULED OUT....ESPECIALLY AS SEVERAL UPPER LEVEL IMPULSES CONTINUE MOVE ACROSS MAINLY THE EASTERN PORTIONS OF THE STATE EACH AFTERNOON. GUIDANCE TEMPERATURES VERY CLOSE...WITH NEAR NORMAL HIGHS AND JUST BELOW NORMAL LOWS TO START THE DAY. ATWELL .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... PRIMARY CONCERN IN THE LONG TERM PERIOD IS FUTURE TRACK OF ISAAC. LARGE SCALE PATTERN OVER THE CONUS DOMINATED BY LARGE UPPER RIDGE OVER MEXICO AND THE SOUTHERN PLAINS AND ANOTHER UPPER RIDGE OVER THE SOUTHERN ATLANTIC WITH A WEAKNESS IN BETWEEN. HOW THIS WEAKNESS IN THE HEIGHT FIELD EVOLVES WILL BE CRUCIAL TO THE TRACK OF ISAAC. THE 12Z GFS AND GEFS MEAN BOTH HAVE MORE TROUGHING OVER THE SOUTHEAST CONUS WITH MORE DISTINCT RIDGING ON EITHER SIDE. THE 12Z ECMWF HAS MORE PROGRESSIVE NEUTRALLY-TILTED TROUGH OVER THE MID ATLANTIC ON SAT/SUN WHICH ALLOWS THE SOUTHERN PLAINS UPPER RIDGING TO BUILD EAST INTO THE EASTERN CONUS. THIS RESULTS IN A FURTHER WEST TRACK IN THE ECMWF THAN THE GFS. APPEARS OTHER MED RANGE GUIDANCE IS MORE ALIGNED WITH THE GFS AND GEFS WITH THE 12Z ECMWF REMAINING THE OUTLIER. IF THIS COMES TO PASS...THE MOST LIKELY TIME FOR IMPACT IN THE STATE WOULD BE TUE NIGHT-WED NIGHT. STILL...THE ECMWF TENDS TO DO WELL WITH TROPICAL CYCLONES AND CANNOT BE DISCOUNTED. IT IS IMPORTANT TO KEEP IN MIND THAT WE SHOULD NOT FOCUS ON INDIVIDUAL MODEL RUNS OR EVEN ENSEMBLE MEANS FROM A SINGLE RUN. RATHER WE SHOULD WATCH THE TRENDS WHICH IS EASIER TO DO WITH 6 HRLY MODEL CYCLES AND A GREATER NUMBER OF QUALITY MODELS TO DRAW FROM. OUR CURRENT FCST SHOWS CHC POPS BEGINNING MONDAY WITH GREATER CHCS IN THE SE COUNTIES. WE WILL ALSO BE WAITING FOR BETTER MODEL AGREEMENT AND NHC TRACK GUIDANCE WHICH BRINGS THE UNCERTAINTY CONE INTO THE STATE BEFORE ISSUING ANY KIND OF RAINFALL OR FLOOD OUTLOOK. SNELSON .PREV DISCUSSION... /ISSUED 359 AM EDT WED AUG 22 2012/ LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... QUIET START TO THE LONG TERM FOLLOWED BY LARGE UNCERTAINTY AT THE END OF THE LONG TERM WITH ISAAC TRACK. FOR THE END OF THE WORK WEEK...MID LEVEL TROUGH HAS SHIFTED EAST OF THE AREA. FOR THE MOST PART BEST MOISTURE HAS ALSO SHIFTED EAST...HOWEVER NAM IS NOT AS QUICK WITH THIS SCENARIO. OVERALL SHOULD BE DRY AND LIMITED SLIGHT CHANCE POPS TO MAINLY THE EASTERN PORTIONS OF THE CWA. RIDGE BUILDS DOWN THE APPALACHIANS FOR SATURDAY BUT PARENT HIGH IS ALREADY SHIFTING EAST INTO THE ATLANTIC BY SUNDAY. LARGER DIFFERENCES IN THE PATTERN CREEP INTO THE FORECAST BY SUNDAY. WITH THE GFS...APPROACHING COLD FRONT WEAKENS AS TROPICAL MOISTURE FROM ISAAC MOVES INTO THE CWA MONDAY AND SYSTEM TRACKS NORTHWARD ON TUESDAY. ECMWF HOWEVER IS SLOWER AND FURTHER WEST WITH ISAAC...ALLOWING THE COLD FRONT TO MOSTLY PUSH THROUGH THE CWA TUESDAY TO WEDNESDAY. GIVEN EITHER ISAAC OR A COLD FRONT...BOTH MODELS POINT TO INCREASED RAIN CHANCES TOWARD THE END OF THE LONG TERM. EVEN WITH GFS TRACK OF ISAAC IMPACTING THE CWA...DUE TO LARGE UNCERTAINTIES IN THE MODELS AND LARGE AMOUNT OF TIME BETWEEN NOW AND THEN...LIMITED RAIN TO CHANCE CATEGORY AND TRIED TO TEMPER OTHER VARIABLES TO ACCOUNT FOR THIS UNCERTAINTY. WILL NEED TO CONTINUE TO MONITOR LATEST NHC FORECAST ON ISAAC FOR POTENTIAL IMPACTS ACROSS THE SOUTHEAST. 11 && .AVIATION... 18Z UPDATE... ISOLATED SHOWERS POPPING UP AROUND ATL...OTHERWISE VFR CONDITIONS PERSIST. SHOWERS SHOULD DIMINISH WITH THE LOSS OF HEATING...BY 21Z OR SO. WINDS ARE GENERALLY OUT OF THE NE... AND SHOULD BECOME MORE N THROUGHOUT THE AFTERNOON...BUT STAY ON THE ESIDE OF N. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TIMING OF CONVECTION . HIGH ON REMAINING ELEMENTS. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 87 64 88 / 10 20 10 20 ATLANTA 67 87 67 87 / 5 5 0 5 BLAIRSVILLE 59 84 57 83 / 20 20 5 20 CARTERSVILLE 59 89 59 88 / 5 5 5 10 COLUMBUS 67 90 67 90 / 10 0 5 5 GAINESVILLE 65 86 66 85 / 20 20 10 20 MACON 65 89 65 90 / 20 20 10 20 ROME 58 90 60 91 / 5 5 5 10 PEACHTREE CITY 61 87 60 87 / 5 0 0 5 VIDALIA 68 87 69 87 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....SNELSON AVIATION...ATWELL
Hazardous weather outlook, Aug 22, 4:48 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 AM EDT WED AUG 22 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 448 AM EDT WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE NORTHEAST GEORGIA MOUNTAINS THIS AFTERNOON AND EVENING. .SYNOPSIS... SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS SOUTH GEORGIA TODAY WHILE A SHORTWAVE MOVES ACROSS THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND OCCASIONAL LIGHTNING. .DISCUSSION... REMNANT MOISTURE ACROSS THE AREA...IN ADDITION TO A SHORTWAVE MOVING THROUGH GEORGIA TODAY WILL ALLOW FOR THE BEST CHANCE OF THUNDERSTORMS TO ONCE AGAIN BE ACROSS PORTIONS OF CENTRAL GEORGIA...GENERALLY SOUTH OF A COLUMBUS TO THOMASTON TO AUGUSTA LINE. A SLIGHT CHANCE OF THUNDER EXISTS ACROSS THE NORTHEAST GEORGIA MOUNTAINS. INSTABILITY WILL BE A LITTLE BIT BETTER TODAY WITH CAPE VALUES AROUND 1500 J/KG...HOWEVER SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES WILL BE ACROSS EAST GEORGIA THURSDAY AND FRIDAY AND THEN TRANSITION TO ALL OF NORTH AND CENTRAL GEORGIA THROUGH TUESDAY. MUCH OF THE FORECAST NEXT WEEK WILL DEPEND ON THE TRACK OF TROPICAL STORM ISAAC AND THOSE WITH INTERESTS IN THE SOUTHEAST NEED TO CONTINUE TO MONITOR THE NHC FORECAST CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 22, 1:21 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT WED AUG 22 2012
GAZ106-221745-
121 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CRISP COUNTY UNTIL
145 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WENONA...MOVING SOUTH AT 10 MPH.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
CRISP COUNTY...INCLUDING AREAS AROUND EAST
CRISP...WENONA...RAINES...CORDELE AND ARABI. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3181 8381 3181 8383 3183 8387 3184 8391
3199 8390 3198 8364 3180 8363 3180 8378
3180 8380
TIME...MOT...LOC 1721Z 006DEG 7KT 3187 8377Special weather statement, Aug 22, 2:11 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EDT WED AUG 22 2012 GAZ095-096-107-221845- 211 PM EDT WED AUG 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 245 PM EDT... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PULASKI STATE PRISON. THE THUNDERSTORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS PULASKI...BLECKLEY AND HOUSTON COUNTIES...INCLUDING AREAS AROUND OCMULGEE PUBLIC FISHING AREA...BROWNDALE...HAYNEVILLE...KLONDIKE...PAULK...PULASKI STATE PRISON...WALLACE...MOBLEY CROSSING...HARTFORD...HAWKINSVILLE AND BAILEYS PARK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3233 8331 3216 8347 3235 8367 3246 8353 TIME...MOT...LOC 1810Z 315DEG 1KT 3232 8350
Special weather statement, Aug 22, 2:20 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT WED AUG 22 2012
GAZ033-044-053>055-221845-
220 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA...FAYETTE...
CLAYTON AND FULTON COUNTIES UNTIL 245 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REX TO HARALSON...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND KENWOOD...TYRONE...CASCADE HEIGHTS...WEST END...SWEET
AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...UNION CITY...PALMETTO...HAPEVILLE...FAIRBURN...EAST
POINT...COLLEGE PARK AND ATLANTA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3356 8469 3380 8442 3374 8435 3365 8435
3365 8429 3359 8424 3355 8426 3355 8429
3344 8429 3343 8436 3336 8435 3335 8439
3332 8438 3326 8443 3325 8451 3322 8451
3322 8465 3332 8485
TIME...MOT...LOC 1819Z 291DEG 10KT 3361 8425 3343 8441
3324 8461Special weather statement, Aug 22, 3:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT WED AUG 22 2012
GAZ095-104-105-221930-
304 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER...DOOLY AND
HOUSTON COUNTIES UNTIL 330 PM EDT...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ELKO TO LESLIE...MOVING SOUTHWEST AT 15
MPH. WIND GUSTS TO 35 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
SUMTER...DOOLY AND HOUSTON COUNTIES...INCLUDING AREAS AROUND
LAMAR...LESLIE...ELKO...DRAYTON...LILLY...DESOTO...UNADILLA AND COBB.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3194 8419 3215 8393 3240 8368 3214 8378
3203 8390 3203 8396 3198 8395 3191 8402
3191 8420
TIME...MOT...LOC 1903Z 024DEG 19KT 3232 8372 3207 8397
3192 8411Special weather statement, Aug 22, 3:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT WED AUG 22 2012
GAZ033-044-045-054>057-222000-
327 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SPALDING...
DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 400 PM
EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DECATUR TO SANDY CREEK...MOVING SOUTHEAST
AT 10 MPH. WIND GUSTS TO 35 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
SPALDING...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...LA
VISTA...KIRKWOOD...EAST LAKE...DECATUR...DRUID HILLS...VIRGINIA
HIGHLAND...WEST END...SWEET AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO
ATLANTA...TURNER FIELD...LITTLE FIVE POINTS...HAPEVILLE AND EAST
POINT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3344 8461 3368 8450 3383 8431 3376 8410
3363 8413 3365 8419 3358 8415 3348 8417
3325 8428
TIME...MOT...LOC 1926Z 304DEG 10KT 3378 8428 3363 8441
3348 8449Special weather statement, Aug 22, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED AUG 22 2012
GAZ034-045-222100-
433 PM EDT WED AUG 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STONE MOUNTAIN...MOVING SOUTH AT 10 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE.
RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES CAN BE EXPECTED ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...SNELLVILLE...STONE MOUNTAIN...TUCKER...MOUNTAIN
PARK...PINE LAKE...REDAN...KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...BELMONT...PANTHERSVILLE AND LITHONIA. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3390 8420 3386 8399 3376 8401 3372 8406
3361 8411 3363 8413 3365 8418 3365 8422
3364 8423 3365 8424 3365 8430
TIME...MOT...LOC 2032Z 012DEG 7KT 3379 8412The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:21 PM EDT | Special Weather Statement | FFC | Crisp | 24 min |
| Aug 22, 2:11 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
| Aug 22, 2:20 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 25 min |
| Aug 22, 3:04 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Aug 22, 3:27 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Spalding | 33 min |
| Aug 22, 4:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Aug 22, 4:51 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Aug 22, 6:24 PM EDT | Special Weather Statement | FFC | Webster | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.